KUALA LUMPUR, Sept 29 — Deputy Health Minister Dr Noor Azmi Ghazali today refuted allegations that five teenagers had died after they received Covid-19 vaccination.
A video has gone viral of a woman who claimed yesterday that five adolescents in Perak, Sabah, and an unnamed location, died after getting inoculated against Covid-19, while two teenagers in Perak were hospitalised after their shot.
Dr Noor Azmi, chairman of the Covid-19 Immunisation Task Force-Adolescent (CITF-A), said it was untrue that two 17-year-olds in a school in Ipoh, Perak, and another teenager in Lahad Datu, Sabah, died after Covid-19 vaccination.
Instead, investigations found that a 17-year-old girl at the Ipoh school with Type 1 diabetes was infected with Covid-19 and died on August 18 before the adolescent Covid-19 vaccine rollout began.
A 17-year-old boy at the same school had congenital heart disease and died on September 17 in hospital. He did not receive the Covid-19 vaccine either.
Investigations also found no deaths involving teenagers and coronavirus vaccination in Lahad Datu.
On the hospitalisation of two teenagers in Perak following Covid-19 vaccination, Dr Noor Azmi said investigations showed that two adolescents aged between 16 and 18 were indeed admitted to a private hospital in Ipoh after they received a Pfizer-BioNTech (Comirnaty) shot.
The 16-year-old was discharged, while the 18-year-old is still under treatment and monitoring by specialists in the hospital.
However, the National Pharmaceutical Regulatory Agency (NPRA) did not receive any reports from these two adolescents of side effects following vaccination.
“MOH wishes to advise all public and private medical practitioners who suspect adverse events following immunisation (AEFI) to immediately file AEFI reports to the NPRA,” Dr Noor Azmi said in a statement.
“MOH also wishes to advise parents or guardians to monitor the condition of teenagers after they receive the Comirnaty vaccine. This is because side effects following vaccination can happen and most side effects are mild.
“Please bring your child or dependent to health facilities immediately for treatment if they have symptoms after getting vaccinated, like chest pain, breathing difficulty, fast heart rate, or bad swelling or itchiness.”